MAUDE Adverse Event Report: GYRUS ACMI, INC PK SPATULA

GYRUS ACMI, INC PK SPATULA
Model Number PK-SP0533
Medical Device Problem Codes Break (1069); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was evaluated.Visual inspection on the received condition was performed and noted a piece of the ceramic tip broken off and was observed to be missing.The missing piece was not returned for evaluation.Evaluation of the device estimated that approximately 10 percent of the ceramic piece was missing at the distal end.Additionally, the metals have become separated at the distal end.The buttons, cable, handle, nosecone, and shaft all appeared to be normal.The distal end has reddish foreign material, which is consistent with use.Further, the device was functionally tested by connecting the cable from the complaint device to the esg-400 generator, which was then powered on.The settings on the generator were set to default.There were no error codes displayed.Functional testing on the device was performed.Testing confirmed that the coagulation (blue button) and cut (yellow button) both function as intended.Based on the evaluation, the customers reported complaint of error code message was not able to be duplicated, however, the ceramic portion of the distal tip was found broken and the metal at the distal tip was observed separating.Investigation is ongoing.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
It was reported that during an unspecified procedure, the device when connected to the generator exhibited an error message.According to the report, the error message received was similar to the one where the user have to clean the tip of the device but did not engage on the tissue yet.The user tried to unplug and plug back and reboot the system however the issue was not resolved.The type of error message received was not provided.The device was replaced with similar device from the same lot and the intended procedure was completed.There was no patient harm or impact reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The following sections were updated: g3, g6, h2,h4,h6 and h10.The dhrs (device history records) for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Based on the device evaluation, it was unable to replicate the user's complaint of "error codes".However, the ceramic portion of the distal tip has broken off, and the metal at the distal tip is separating which is likely due to mishandling.The observed failure is a known phenomenon resulting from mishandling and possible loose connections/incoherence between the device and generator settings.On page 6 of the device ifu (instruction for use) it states: ensure that the instrument plug is fully seated in the esg-400 generator socket before use.Also: "interference produced by the operation of high-frequency surgical equipment may influence the operation of other electrical equipment adversely.Refer to the generator instructions for use" olympus will continue to monitor complaints for this device.

Brand Name
PK SPATULA
Common Device Name
PK SPATULA
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12305180
Report Number3011050570-2021-00091
Device Sequence Number11837746
Product Code GEI
UDI-Device Identifier00821925041806
UDI-Public00821925041806
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-SP0533
Device Lot NumberFR145195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR